Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 63, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Oct 18, 2015, 8:59 PM MST for Mohave County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2015, 8:59 PM MST (03:59 UTC)
- Expired
- Oct 18, 2015, 9:45 PM MST
- In force
- 46 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 146 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
176
WUUS55 KVEF 190359
SVRVEF
AZC015-190445-
/O.NEW.KVEF.SV.W.0063.151019T0359Z-151019T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
859 PM MST SUN OCT 18 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 945 PM MST
* AT 858 PM MST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 16 MILES NORTHWEST OF
VALENTINE...OR 28 MILES NORTHEAST OF KINGMAN...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRAND CANYON SKYWALK...PIERCE FERRY AND ANTARES ROADS...TOROWEAP
CAMPGROUND...BAR TEN RANCH...DIAMOND CREEK CAMPGROUND...GRAND
CANYON RANCH AND TUWEEP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. THIS IS A VERY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3624 11302 3617 11313 3618 11316 3616 11319
3609 11323 3610 11331 3605 11335 3599 11334
3597 11332 3591 11334 3589 11331 3582 11333
3561 11334 3537 11380 3583 11422 3617 11363
3634 11303 3623 11298
TIME...MOT...LOC 0358Z 223DEG 33KT 3559 11383
$$
PULLIN2 follow-up statements
156
WWUS55 KVEF 190418
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
918 PM MST SUN OCT 18 2015
AZC015-190445-
/O.CON.KVEF.SV.W.0063.000000T0000Z-151019T0445Z/
MOHAVE AZ-
918 PM MST SUN OCT 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MST
FOR CENTRAL MOHAVE COUNTY...
AT 918 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED 19 MILES WEST OF DIAMOND CREEK
CAMPGROUND...OR 38 MILES NORTHEAST OF KINGMAN...MOVING NORTHEAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...
DIAMOND CREEK CAMPGROUND...GRAND CANYON SKYWALK...GRAND CANYON
RANCH...TOROWEAP CAMPGROUND...BAR TEN RANCH AND TUWEEP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. THIS IS A VERY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3624 11302 3617 11313 3618 11316 3616 11319
3609 11323 3610 11331 3605 11335 3599 11334
3597 11332 3591 11334 3589 11331 3582 11333
3561 11334 3547 11361 3591 11408 3617 11363
3634 11303 3623 11298
TIME...MOT...LOC 0418Z 223DEG 33KT 3570 11370
$$
PULLIN506
WWUS55 KVEF 190433
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
933 PM MST SUN OCT 18 2015
AZC015-190445-
/O.CON.KVEF.SV.W.0063.000000T0000Z-151019T0445Z/
MOHAVE AZ-
933 PM MST SUN OCT 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MST
FOR CENTRAL MOHAVE COUNTY...
AT 933 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED 13 MILES WEST OF DIAMOND CREEK
CAMPGROUND...OR 46 MILES NORTHEAST OF KINGMAN...MOVING NORTHEAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...
DIAMOND CREEK CAMPGROUND...GRAND CANYON SKYWALK...TOROWEAP
CAMPGROUND...BAR TEN RANCH AND TUWEEP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. THIS IS A VERY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3624 11302 3617 11313 3618 11316 3616 11319
3609 11323 3610 11331 3605 11335 3599 11334
3597 11332 3591 11334 3589 11331 3582 11333
3561 11334 3555 11346 3598 11396 3617 11363
3634 11303 3623 11298
TIME...MOT...LOC 0433Z 223DEG 33KT 3578 11361
$$
PULLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 8:10 PM MST, 49 minutes earlier.
Area forecast discussion, Oct 18, 8:10 PM MST, 49 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 810 PM PDT SUN OCT 18 2015 .SYNOPSIS...A BROAD LOW PRESSURE SYSTEM MOVING ACROSS CALIFORNIA AND NEVADA WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH THIS EVENING...ALONG WITH A THREAT OF FLASH FLOODING. STORM COVERAGE WILL DIMINISH OVERNIGHT. ADDITIONAL UPPER LEVEL DISTURBANCES WILL PROVIDE UNSETTLED AND COOL CONDITIONS INTO THE MIDDLE OF THE COMING WEEK. && .UPDATE...QUICK UPDATE THROUGH 06Z THIS EVENING. REDUCED PRECIP CHANCES TO THE WEST OF THE COLORADO RIVER AS THE MAIN BAND OF PRECIPITATION HAS MOVED INTO ARIZONA. OVER MOHAVE COUNTY...SPECIFICALLY THE SOUTHERN HALF OF MOHAVE COUNTY...I HAVE INCREASED POPS SUBSTANTIALLY AND MENTIONED HAIL AND VERY HEAVY RAINFALL. A VERY WELL ORGANIZED COMPLEX OF STRONG-SEVERE THUNDERSTORMS IS CURRENTLY APPROACHING THE KINGMAN AREA. HAIL UP TO PING PONG BALL SIZE HAS BEEN REPORTED WITH THESE STORMS. WILL BE TAKING A LOOK AT THE FORECAST FOR THE REST OF TONIGHT SHORTLY. && .PREV DISCUSSION... 335 PM PDT SUN OCT 18 2015 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. A WIDE BAND OF THUNDERSTORMS EXTENDED FROM EASTERN SAN BERNARDINO UP THROUGH CLARK INTO LINCOLN COUNTIES THIS AFTERNOON. A SECONDARY BAND EXTENDED FROM CENTRAL INYO COUNTY UP THROUGH CENTRAL NYE COUNTY. THIS WAS GENERALLY PLAYING OUT AS FORECAST AND ONLY MINOR ADJUSTMENTS WERE NEEDED TO THE INHERITED POP/WX GRIDS. FOR THOSE TRYING TO FOLLOW THE SITUATION USING THE NWS LAS VEGAS RADAR...THE INTERMITTENT DATA OUTAGES ARE DUE TO A TELCO ISSUE AND THIS PROBLEM WILL NOT BE FIXED UNTIL MONDAY. THESE BANDS WILL CONTINUE PUSHING TO THE EAST THIS EVENING AHEAD OF VORT MAX EJECTING INLAND ASSOCIATED WITH THE BROAD INCOMING LOW WHICH WAS CENTERED OVER CENTRAL AND NORTHERN CALIFORNIA. CONVECTION WILL DIMINISH OVERNIGHT BEHIND THIS VORT MAX. A SHORTWAVE TROUGH OVER THE EASTERN PACIFIC NEAR 45N/135W WILL THEN DIVE DOWN THE BACK SIDE OF THE LOW PRESSURE SYSTEM MONDAY AND DIG IT TOWARD YUMA ARIZONA AS IT SPINS UP INTO A CLOSED LOW. THE SYSTEM WILL THEN CIRCULATE OVER THAT AREA THROUGH WEDNESDAY LEADING TO A CHANCE OF SHOWERS AND THUNDERSTORMS OVER MOHAVE...CLARK...LINCOLN AND EASTERN SAN BERNARDINO COUNTIES EACH DAY. TEMPERATURES WILL HOLD CLOSE TO CURRENT LEVELS...REMAINING A LITTLE BELOW NORMAL THROUGH THE MIDDLE OF THE WEEK. .LONG TERM...THURSDAY THROUGH SATURDAY. PATTERN SHOULD BECOME FAVORABLE FOR DRIER NORTHWEST FLOW...WHICH SHOULD HELP BRING RELIEF FROM A PROLONGED PERIOD OF UNSETTLED AND WET WEATHER. SHORTWAVES MOVING THROUGH THE FLOW COULD BRING ENHANCED WINDS TO THE REGION AT TIMES. OTHERWISE EXPECT CALMER AND SLIGHTLY WARMER CONDITIONS THAN THE FIRST HALF OF THE WEEK. && .AVIATION...FOR MCCARRAN...SOUTHWEST WINDS 12-16KTS WITH GUSTS TO 25. SHRA/TSRA WILL CONTINUE ACROSS THE LAS VEGAS VALLEY...INCLUDING IN AND AROUND THE KLAS TERMINAL THROUGH AT LEAST 01Z...PERSISTING A COUPLE EXTRA HOURS ON THE EAST SIDE OF THE VALLEY. CIGS OF 3-5K FEET ARE EXPECTED WITH THIS ACTIVITY ALONG WITH MOUNTAIN OBSCURATIONS. STORMS COULD BRING GUSTY WINDS IN EXCESS OF 35 KTS...AS WELL AS REDUCED VSBY...3 SM OR LESS...DUE TO HEAVY RAIN. SLIGHT CHANCES FOR SHRA/TSRA WILL CONTINUE THROUGH WEDNESDAY...MAINLY IN THE MOUNTAINS SURROUNDING THE VALLEY AND IN THE EASTERN CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...MULTIPLE BANDS OF SHOWERS AND SCATTERED THUNDERSTORMS HAVE DEVELOPED AND WILL CONTINUE TO PUSH TO THE EAST FOR THE REMAINDER OF THE AFTERNOON AND INTO EVENING...PARTICULARLY IN SOUTHERN NEVADA. ONE OR TWO OF THESE BANDS WILL PUSH INTO NORTHWEST ARIZONA DURING THE EVENING HOURS. GUSTS EXCEEDING 35 KTS ARE POSSIBLE WITH THUNDERSTORMS. CIGS WILL MAINLY BE 3K-6K FEET IN AND NEAR SHRA/TSRA OTHERWISE 6K-10K FEET. VSBY MAY BE REDUCED TO MVFR OR LOWER AND MOUNTAIN OBSCURATIONS ARE LIKELY IN AND NEAR ANY SHRA/TSRA. OUTSIDE OF TSRA EXPECT SOUTHWEST WINDS TO INCREASE TO 10- 20 KTS WITH GUSTS 20-30 KTS INTO THE EVENING. WINDS WILL BE LIGHTER ON MONDAY...AND MAINLY DIURNALLY DRIVE. CHANCES FOR SHRA/TSRA WILL CONTINUE INTO MID WEEK...MAINLY FROM LAS VEGAS EAST. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED ALTHOUGH SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE...WOLCOTT SHORT TERM...ADAIR LONG TERM...WOLCOTT AVIATION...CZYZYK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Oct 18, 6:33 PM MST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
633 PM PDT SUN OCT 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 2 SSW MOAPA 36.65N 114.61W
10/18/2015 CLARK NV TRAINED SPOTTER
SPOTTER REPORTS HIDDEN VALLEY ROAD CLOSED
1.5 TO 2 MILES N/W OF I-15 DUE TO 4.5 FEET
OF WATER FLOWING OVER ROAD
&&
CFSLocal storm report, Oct 18, 8:11 PM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
811 PM PDT SUN OCT 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL 2 W GOLDEN VALLEY 35.22N 114.26W
10/18/2015 E1.50 INCH MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED PING-PONG BALL
SIZED HAIL IN GOLDEN VALLEY
&&
CFSLocal storm report, Oct 18, 8:17 PM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
817 PM PDT SUN OCT 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM FLASH FLOOD 1 S OVERTON 36.53N 114.44W
10/18/2015 CLARK NV STORM CHASER
SPOTTER REPORTS 3 FEET OF WATER FROM OVERTON
WASH FLOWING OVER SR 169/MOAPA VALLEY BLVD
&&
CFSLocal storm report, Oct 18, 8:18 PM MST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
818 PM PDT SUN OCT 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM FLASH FLOOD 1 S OVERTON 36.53N 114.44W
10/18/2015 CLARK NV TRAINED SPOTTER
SPOTTER REPORTS 3 FEET OF WATER FROM OVERTON
WASH FLOWING OVER SR 169/MOAPA VALLEY BLVD
&&
CFSLocal storm report, Oct 18, 8:21 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
821 PM PDT SUN OCT 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 5 E GOLDEN VALLEY 35.22N 114.14W
10/18/2015 E70 MPH MOHAVE AZ TRAINED SPOTTER
WIND GUST ESTIMATED.
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Oct 18, 8:23 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
823 PM PDT SUN OCT 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 5 E GOLDEN VALLEY 35.22N 114.14W
10/18/2015 E1.00 INCH MOHAVE AZ TRAINED SPOTTER
&&
NWS LAS VEGAS NV
IRIS SYSTEMThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 6:44 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 18, 6:58 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 18, 7:28 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 47 min |
| Oct 18, 7:45 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 30 min |
| Oct 18, 7:56 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 18, 8:13 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 47 min |
| Oct 18, 8:33 PM MST | Areal Flood Warning | VEF | Mohave | 24 hr |
| Oct 18, 9:45 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 60 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.